Florida, 2018Lightning Strike in Florida, July 24, 2018
July 24, 2018 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms moved onshore from the eastern Gulf of Mexico. A lightning strike from one of these storms damaged a home in Indian Rocks Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved onshore from the eastern Gulf of Mexico. A lightning strike from one of these storms damaged a home in Indian Rocks Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 24, 7:07 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 24, 7:07 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
807 PM EDT Tue Jul 24 2018
.UPDATE...
The deep southwest to west flow will persist through at least
Thursday as the mid/upper level trough remains over the eastern
U.S. south into the Gulf of Mexico with a series of shortwaves
moving through the trough. Scattered to numerous showers and
thunderstorms will continue to develop in the deep moisture across
the region with timing favoring the coastal waters and near the
coast late night into the early morning hours then the highest
rain chances should shift inland each afternoon. The main concern
with this convection will continue to be locally heavy rainfall,
but gusty winds and a brief waterspout remain possible. The only
change for tonights forecast will be the extension of the High
Rip Current risk through Wednesday as the southwest winds will
persist and increase to around 15 knots again during Wednesday.
Otherwise, the current grids/zone forecast look on track so no
other changes planned for this evening.
&&
.AVIATION...
Isolated to scattered showers and a few thunderstorms will develop
overnight and become scattered to numerous Wednesday morning in
the moist southwest flow. This convection could cause some
MVFR/local IFR conditions and gusty winds up to 30 knots at the
TAF sites, otherwise mainly VFR conditions are expected.
&&
.MARINE...
Southwest winds will persist through the week then weaken and
eventually shift to a more east to southeast direction this
weekend. Scattered to numerous showers and thunderstorms will
continue to generate rough seas and strong gusty winds for the
next few days.
&&
.Preliminary Point Temps/PoPs...
TPA 78 88 78 89 / 60 70 50 50
FMY 79 90 78 91 / 50 40 40 40
GIF 75 89 76 90 / 30 60 20 60
SRQ 80 88 80 88 / 70 70 50 40
BKV 74 89 75 88 / 40 50 50 50
SPG 79 87 79 89 / 60 70 50 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Beach Hazards Statement through Thursday evening for
Coastal Charlotte-Coastal Lee-Coastal Sarasota.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...69/Close
UPPER AIR...11/McKaughan
DECISION SUPPORT...24/HubbardHazardous weather outlook, Jul 24, 3:38 AM EST, 16 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
438 AM EDT Tue Jul 24 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-242045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
438 AM EDT Tue Jul 24 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Scattered to numerous showers and thunderstorms will move onshore
through the morning, and continue to develop across the area
through the afternoon and early evening hours. Thunderstorms that
develop will be capable of producing gusty winds...locally heavy
rains...and frequent deadly lightning strikes.
...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches today.
...RIVER FLOOD IMPACT...
River flooding is occurring or is forecast to occur on several
area rivers. Residents living along rivers or faster flowing
streams should remain aware of water levels and be ready to move
to higher ground should flooding be observed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected each day this
week. Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.
...RIVER FLOOD IMPACT...
River flooding will continue along several area rivers this week,
and other rivers could see water levels rise with additional rainfall.
Residents living along rivers or faster flowing streams should
remain aware of water levels and be ready to move to higher ground
should flooding be observed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Fleming
Lightning, Pinellas
- When
- July 24, 8:35 PM EST
- Where
- Pinellas County, 0.78 mi NE of Indian Rocks Beach
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.907, -82.840
A lightning strike was reported to a home in the Indian Rocks Beach area, damaging a DVD player and leaving a mark on the floor. The fire department did not find any additional damage or fires.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 24 to 28, 201817 deaths · 1 event
- Flash Flood and Hail in Colorado, July 24, 20181 death · $500,000 · 1.5 in hail · 18 events
- Flash Flooding and Debris Flow in Colorado, July 24, 2018$2.0 million · 4 events
- Flash Flood and Heavy Rain in North Carolina, July 24 to 25, 2018$500,000 · 3 events
- Flash Flooding and Flooding in Virginia, July 24 to 26, 2018$50,000 · 33 events
- Flash Flooding in Pennsylvania, July 24 to 25, 2018$62,000 · 6 events
- Drought in Texas, July 24 to 31, 20189 events
- Excessive Heat and Heat in California, July 24 to 28, 20188 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 24, 20187 events
- Excessive Heat and Heat in California, July 24 to 28, 20186 events
- Hail in Colorado, July 24, 20181.75 in hail · 5 events
- Flooding in North Carolina, July 24 to 26, 20184 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760074.